MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SOLERA 5.5/6.0; SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SOLERA 5.5/6.0; SCREWDRIVER
Model Number 5584009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a device used for spinal fusion therapy.It was reported that the tip of a "break off driver" instrument broke off during proper use.No fragment of the instrument remained in the patient.The broken tip was discarded in a sharps container by the scrub nurse.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis of product:5584009, lotno:rs20a027 visual and optical inspection confirmed the torx tip of the driver has broken.Optical inspection of the fracture surface revealed circular material flow.This type of damage is consistent with torsional overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON SOLERA 5.5/6.0
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22184856
Report Number1030489-2025-02209
Device Sequence Number20975100
Product Code HXX
UDI-Device Identifier00643169064157
UDI-Public(01)00643169064157(11)200423(10)RS20A027
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5584009
Device Catalogue Number5584009
Device Lot NumberRS20A027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown